Advertisement

A Theoretical Algorithm to get a Schottky Uniformization from a Fuchsian one

  • Rubén A. Hidalgo
Part of the Trends in Mathematics book series (TM)

Abstract

Riemann surfaces appear in many different areas of mathematics and physics, as in algebraic geometry, the theory of moduli spaces, topological field theories, cosmology, quantum chaos and integrable systems. A closed Riemann surface may be described in many different forms; for instance, as algebraic curves and by means of different topological classes of uniformizations. The highest uniformization corresponds to Fuchsian groups and the lowest ones to Schottky groups. In this note we discuss a theoretical algorithm which relates a Schottky group from a given Fuchsian group both uniformizing the same closed Riemann surface.

Mathematics Subject Classification (2000)

30F10 30F40 

Keywords

Riemann surface Fuchsian groups Schottky groups 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    D. Aharonov and H.S. Shapiro. Domains in which analytic functions satisfy quadrature identities. J. Analyse Math. 30 (1976), 39–73.zbMATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    L. Ahlfors. Bounded analytic functions. Duke Math. Journ. 14 (1947), 1–11.zbMATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    L. Ahlfors and L. Sario. Riemann Surfaces. Princeton University Press, Princeton NJ, 1960.zbMATHGoogle Scholar
  4. [4]
    H.F. Baker. Abel’s Theorem and the Allied Theory including the Theory of Theta Functions. Cambridge University Press, Cambridge, 1897.zbMATHGoogle Scholar
  5. [5]
    H.F. Baker. Multiply Perodic Functions. Cambridge University Press, Cambridge, 1907.Google Scholar
  6. [6]
    L. Bers. Automorphic forms for Schottky groups. Adv. in Math. 16, 332–361 (1975)zbMATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    L. Bieberbach. Über einen Riemannschen Satz aus der Lehre von der konformen Abbildung. Sitzungsber. Ber. Math. Gesell. 24 (1925), 6–9.Google Scholar
  8. [8]
    W. Burnside. On a class of Automorphic Functions. Proc. London Math. Soc. 23 (1892), 49–88.CrossRefGoogle Scholar
  9. [9]
    P. Buser and R. Silho. Geodesics, periods and equations of real hyperelliptic curves. Duke Math. J. 108(2) (2001), 211–250.zbMATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    V. Chuckrow. On Schottky groups with applications to Kleinian groups. Annals of Math. 88, 47–61 (1968)CrossRefMathSciNetGoogle Scholar
  11. [11]
    D.G. Crowdy and J.S. Marshall. Uniformizing the boundaries of multiply connected quadrature domains using Fuchsian groups. Physica D 235 (2007), 82–89.zbMATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    P. Gianni, M. Seppälä et al. Riemann surfaces, plane algebraic curves and their period matrices. J. Symbolic Comput. 26 (6) (1998), 789–803.zbMATHCrossRefMathSciNetGoogle Scholar
  13. [13]
    H. Grunsky. Uber die konforme Abbildung mehrfach zusammenhängender Bereiche auf mehrblättrige Kreise. Sitzungsber. Preuß. Akad. Wiss. (1937), 1–9.Google Scholar
  14. [14]
    B. Gustafsson. Quadrature Identities and the Schottky Double. Acta Applicandae Mathematicae 1 (1983), 209–240.zbMATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    B. Gustafsson and H.S. Shapiro. What is a quadrature domain.Ebenfelt, Peter (ed.) et al., Quadrature domains and their applications. The Harold S. Shapiro anniversary volume. Expanded version of talks and papers presented at a conference on the occasion of the 75th birthday of Harold S. Shapiro, Santa Barbara, CA, USA, March 2003. Basel: Birkhäuser. Operator Theory: Advances and Applications 156, 1–25 (2005). ISBN 3-7643-7145-5/hbkCrossRefGoogle Scholar
  16. [16]
    R.A. Hidalgo. Real surfaces, Riemann matrices and algebraic curves. Contemp. Math., 311 (2002), 277–299.MathSciNetGoogle Scholar
  17. [17]
    R.A. Hidalgo and M. Seppälä. Numerical Schottky uniformizations: Myrberg’s opening process. Preprint.Google Scholar
  18. [18]
    A. Hoare, A. Karrass and D. Solitar. Subgroups of finite index of Fuchsian groups. Math. Z. 120 (1971), 289–298.zbMATHCrossRefMathSciNetGoogle Scholar
  19. [19]
    A. Hoare, A. Karrass and D. Solitar. Subgroups of infinite index in Fuchsian groups. Math. Z. 125 (1972), 59–69.zbMATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    O. Lehto. Univalent Functions and Teichmüller Spaces. GTM 109, Springer-Verlag, 1986.Google Scholar
  21. [21]
    B. Maskit. A characterization of Schottky groups. J. Analyse Math. 19 (1967), 227–230.zbMATHCrossRefMathSciNetGoogle Scholar
  22. [22]
    B. Maskit. A theorem on planar covering surfaces with applications to 3-manifolds. Ann. of Math. (2) 81 (1965), 341–355.CrossRefMathSciNetGoogle Scholar
  23. [23]
    B. Maskit. On the classification of Kleinian groups: I. Koebe groups. Acta Math. 135 (1975), 249–270.zbMATHCrossRefMathSciNetGoogle Scholar
  24. [24]
    A. Marden. The geometry of finitely generated Kleinian groups. Ann. of Math. 99 (1974), 383462.CrossRefMathSciNetGoogle Scholar
  25. [25]
    P.J. Myrberg. Uber die Numerische Ausführung der Uniformisierung. Acta Soc. Sci. Fenn. XLVIII(7) (1920), 1–53.Google Scholar
  26. [26]
    M. Seppälä. Myrberg’s numerical uniformization of hyperelliptic curves. Ann. Acad. Sci. Fenn. Math. 29(1) (2004), 3–20.zbMATHMathSciNetGoogle Scholar
  27. [27]
    M. Jeong and M. Taniguchi. Algebraic kernel functions and representation of planar domains. J. Korean Math. Soc. 40 (2003), 447–460.zbMATHMathSciNetGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2009

Authors and Affiliations

  • Rubén A. Hidalgo
    • 1
  1. 1.Departamento de MatemáticaUniversidad Técnica Federico Santa MaríaValparaisoChile

Personalised recommendations